I don't get more than 3 hrs. of sleep a night, due to chronic back pain I've had for about 23 years. I was prescribed mirtazapine Will it REALLY help my sleep? Mild depression & anxiety are a secondary side effect of my chronic physical problem, not a chemical imbalance, and I prefer not to gain weight, or feel "high". Doctors here prefer NOT to keep one on Vicodin, which was the ONLY med that helped me sleep correctly, and function at my best every day. Is this the correct med for me?
yes it will help but... it is an anti depressant. here is a list of the classes this drug is labeled into. i would just be careful with it. personally i hate anti-dpressants because they mess with my head but they may work for you as they do for many.
Noradrenergic and specific serotonergic antidepressant (NaSSA)
Tetracyclic antidepressant (TeCA)
Hello TooTiredTo Play. Certainly, mirtazapine will very much help you in the sleep department. I'm currently on it, have been for several years. Weight gain is an issue for many people who use mirazapine. Otherwise, in my case, I really give it a thumbs up. Aside from some weight gain, I've no other side effects. Hope you find it helps and the very best to you,
Hi, as Pledge has said, Mirtazipine is a good anti-depressant for aiding sleep, give it a try, bare in mind that it probably will take a little while for it to get in to your system and work to its full effect - maybe a few weeks. IF you find that this isn't the medication for you, amitriptyline is also a very good anti-depressant to aid sleep. I take 50mg at night and it has really helped me. I haven't found it to be detrimental to my weight either.
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2009 • 6 answers
Posted 24 Sep 2010 • 19 answers
Posted 22 Aug 2012 • 2 answers
Posted 5 Jun 2013 • 2 answers
Posted 11 Apr 2015 • 2 answers